Forum Style

Hi

Question

doea prednisone cause swelling in the ankles and knees?? My ankles and knee seem to swell a lot while I'm standing walking for too long or sitting down:(

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • I had same situation for the first 2-3 years of my kidney transplant. I think the the new kidney needs time to adjust. However, I think reducing the salt intake, controlling blood pressure, keeping the healthy life style, and exercising will help the recovery. 

    take care. 

    • Thanks for the reply, I think so too. I will diet from now on until I taper to a lower dose.

      • Good for you Y - we have a big role in this.  But please do not DIET.  Eat healthy foods that meet your/our needs.  But means a new lifestyle then Yes.  We do not need sugar, salt, canned/packaged food.  It is not easy but made a huge difference in my recovery.  Also, buy a gym membership and go 2-3 times a week.  Any normal person should, we should for sure.

        It is not easy but not hard once you commit.  Losing medicine weight will happen - not eating a full healthy diet will be much worse. I know, we want it done - I went to my 4 year appt. today - they are so happy, barely recognize me - from the work I did .

        You will be great.  Take control of what you can.

        All the best.

  • Swelling everywhere.

    I had swelling for quite a long time.  I was as active as I could be and they had be tone it down a little bit.

    I was also stil on diuretics which helped the swelling.  Docs are always the best advice but I walked until I was swollen then rested, elevated, until I could get going again.  Activity was my main choice to recover best, so I over did it often...but that is what ice/rest is for lol.  For me at least.

    Good luck.

    • I am so active!! Seems like the more I walk and am up and around the more swelling my feet and ankles get... my face still puffy, Im down to 10 mg prednisone started on Monday. Im hoping all the swelling goes down in the next couple of weeks. Thank you so much for replying.

      • How long ago was your kidney transplant?

        Prednisone can cause weight gain & swelling so you need to exercise a lot which it looks like you are.

        • Two years ago, been on prednisone for about a month or so, tapering down now I'm at 10 mg. I was also given a lot of solumedrol during my admissions. 

This reply was deleted.

Facebook & instagram

TransplantBuddies & Friends Facebook Group

TransplantBuddies & Friends

Transplant Stories

Members Stories

Twitter

COTA

Lung Transplant Foundation

Cystic Fibrosis.com

        Organ Donation Surprising Facts

Latest Activity

DAP1122 (Don) posted a blog post
2 hours ago
DAP1122 (Don) posted a blog post via Latest Activity on TransplantFriends.com
2 hours ago
Marc Stalker left a comment on Liver Transplants
3 hours ago
Marc Stalker left a comment on Liver Transplants via Latest Activity on TransplantFriends.com
3 hours ago
More…

Planetary Biosciences for Cystic Fibrosis

Please Donate for CF Patients